MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500E BLOOD GAS SYSTEM; RP 500E

SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500E BLOOD GAS SYSTEM; RP 500E
Model Number 11416751
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The optional handheld barcode scanner used for the rapidpoint 500e blood gas system allows scanning of operator id, patient id and accession number.Barcodes with check-digit have an additional digit at the end of the unique alpha/numeric string, providing an extra functionality that should reduce the frequency of erroneous scans.The scanner is not confirming the integrity of read barcode data using the check-digit.As a result of the issue, three scenarios can occur when rapidpoint 500e blood gas system is configured with code 39 check-digit selected, and the operator scans a code 39 barcode: the scanner might allow misinterpretation of barcode data which may lead to incorrect data entry for patient id or accession number because it matches an existing patient id or accession number values.This can cause the results of a particular sample to be mis-identified and potentially assigned to a different patient.The scanner might allow misinterpretation of barcode data which may lead to incorrect data entry for patient id or accession number that does not match any existing patient id or accession number values.This may lead to the sample being unmatched until the correct patient id or accession number is entered.The scanner might allow misinterpretation of barcode data which may lead to incorrect data entry for operator id or password.If this occurs, it may prevent the user from being immediately authenticated.This issue can be mitigated by rescanning the barcode.A customer notification will be published to provide the customer with a workaround to reconfigure the barcode scanner so that it will operate as intended.This issue was found internally.There are no reported customer complaints.
 
Event or Problem Description
Internal testing has determined that the rp500e external barcode scanner model ds4308 does not operate as intended when using code 39 with check digit enabled barcodes.There is a remote possibility of incorrect identification of patient results by the medical device when using this barcode scanner to scan patient ids with the indicated symbology.There have been no reports of injury due to this defect from customers.

Brand Name
RAPIDPOINT 500E BLOOD GAS SYSTEM
Common Device Name
RP 500E
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10080026
Report Number3002637618-2020-00023
Device Sequence Number19561052
Product Code CHL
UDI-Device Identifier00630414286143
UDI-Public00630414286143
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number11416751
Device Catalogue Number11416751
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1